| Catalog Number |
544965 |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/04/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the jaws of the applier got bent and the pivot pin got detached from the applier during use.Therefore, the applier was replaced with a new one to complete the procedure.Nothing fell/remained in the patient and no patient injury occurred.The patient status is reported as "fine".
Additional Manufacturer Narrative
Qn#: (b)(4).Other remarks: n/a.Corrected data: n/a.
Event or Problem Description
Additional Manufacturer Narrative
(b)(4).The device was returned and sent to the manufacturing site (tecomet) for investigation.Tecomet reports "the dhr for the returned instrument was reviewed and found complete without any irregularities.This instrument was produced at the tecomet, inc.Kenosha wi facility as part of a 50-pc.Lot in march of 2022.It was found that this order was made from the correct materials and components and all approved processes were followed.Evaluation of the returned instrument shows that the jaws are loose and misaligned and bent towards the left, and the jaw pivot pin is pulled thru one side of the bent/damaged outer tube assembly.We are able to validate the complaint for the returned instrument.After the initial evaluation this instrument was dis-assembled in order to evaluate its internal components and it was found that one of the inner drive rod (n00185) bosses is damaged where it engages the jaws.We suspect that the damaged drive rod boss caused the jaws to become slightly loose and misaligned in the closed position.We are unable to determine what caused the drive rod boss to become damaged and for the jaw pivot pin to be pulled thru one side of the bent/damaged outer tube assembly but mishandling of this device at the end user's facility is suspected.All 50 instruments from this lot were 100% visually inspected and function tested prior to shipment to the customer as this is a standardized procedure at this facility for this product line.Due to these findings, no further actions will be taken in response to this complaint and this record will be deemed closed.".